Journal of
Diabetes and Endocrinology

  • Abbreviation: J. Diabetes Endocrinol.
  • Language: English
  • ISSN: 2141-2685
  • DOI: 10.5897/JDE
  • Start Year: 2010
  • Published Articles: 53

Case Report

Reversal of Idiopathic hypogonadotropic hypogonadism triggered by testosterone therapy

Anish K.
  • Anish K.
  • Vydehi Institute of Medical Sciences, Bangalore, India
  • Google Scholar
Shivaprasad C.
  • Shivaprasad C.
  • Vydehi Institute of Medical Sciences, Bangalore, India
  • Google Scholar
Goel A.
  • Goel A.
  • Vydehi Institute of Medical Sciences, Bangalore, India
  • Google Scholar


  •  Received: 07 July 2016
  •  Accepted: 12 September 2016
  •  Published: 30 September 2016

Abstract

A 21-year-old male presented to us with delayed development of secondary sexual characteristics. Based on examination and investigations, a diagnosis of idiopathic hypogonadotropic hypogonadism was made and the patient was started on testosterone therapy. After around a year of therapy the patient had an increase in bilateral testicular volume with increased serum luteinizing hormone (LH) values. The patient was advised to stop treatment. On follow-up there was persistence of increase in LH values with maintenance of normal serum testosterone values. Thus the case highlights the importance of regular follow-up in cases of idiopathic hypogonadotropic hypogonadism to watch for reversal.
 
Key words: Puberty, hypogonadism, reversal.